Add like
Add dislike
Add to saved papers

Chronic Drug-Induced Liver Injury from Labetalol during the Postpartum Period: A Case Report.

Drug-induced liver injury (DILI) is a common cause of transaminitis in pregnancy. A 34-year-old G3P2012 presented 3 weeks postpartum for preeclampsia with severe features. After receiving acute antihypertensive medications, she was discharged home with labetalol. She presented 5 months later with general malaise, scleral icterus, nausea, and mild right upper quadrant pain and found to have significantly elevated transaminitis. She had a negative infectious, autoimmune, biliary, and steatohepatitis workup. A liver biopsy was performed supporting the diagnosis of DILI. After patient self-discontinued labetalol, her hepatitis significantly improved. However, she developed chronic DILI and liver enzymes normalized during her subsequent pregnancy at 34 weeks. Patient's written consent was obtained for this case report. Chronic DILI secondary to labetalol use is a rare and potentially fatal condition that should be considered on the differential for transaminitis during pregnancy and postpartum period.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app